Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society, the Proceedings of the American Mathematical Society (PROC) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

The scale function and lattices
HTML articles powered by AMS MathViewer

by G. A. Willis PDF
Proc. Amer. Math. Soc. 145 (2017), 3185-3190 Request permission

Abstract:

It is shown that, given a lattice $H$ in a totally disconnected, locally compact group $G$, the contraction subgroups in $G$ and the values of the scale function on $G$ are determined by their restrictions to $H$. Group theoretic properties intrinsic to the lattice, such as being periodic or infinitely divisible, are then seen to imply corresponding properties of $G$.
References
Similar Articles
  • Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 22D05, 20E34, 22E40
  • Retrieve articles in all journals with MSC (2010): 22D05, 20E34, 22E40
Additional Information
  • G. A. Willis
  • Affiliation: School of Mathematical and Physical Sciences, The University of Newcastle, University Drive, Building V, Callaghan, NSW 2308, Australia
  • MR Author ID: 183250
  • Email: George.Willis@newcastle.edu.au
  • Received by editor(s): July 7, 2015
  • Received by editor(s) in revised form: August 27, 2016
  • Published electronically: January 23, 2017
  • Additional Notes: The author was supported by ARC Discovery Project DP150100060
  • Communicated by: Kevin Whyte
  • © Copyright 2017 American Mathematical Society
  • Journal: Proc. Amer. Math. Soc. 145 (2017), 3185-3190
  • MSC (2010): Primary 22D05; Secondary 20E34, 22E40
  • DOI: https://doi.org/10.1090/proc/13449
  • MathSciNet review: 3637964